# SDR CA980416008

- Difficulty date: March 13, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- Propeller: Hartzl HCE3YR2A
- System (JASC): 6112 · Propeller Deice Boot Section
- Part: Deicer Boot
- Part number: 4E11883
- Condition: Failed
- Location: Lt Engine
- Part time: 1,481 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) PILOT REPORTED LOW AMP INDICATION ON THE PROP DE-ICE DURING ONE OF THE CYCLES.  GROUND CHECK SHOWED THE LEFT PROP NR 2 BLADE PARTLY EFFECTIVE.  INSPECTION OF THE PROP SHOWED A BUSTER NEAR THE ENTRY OF THE HEATING ELEMENT.  REMOVAL OF THE BOOT CONFIRMED AN INTERNAL SHORT.  FURTHER INSPECTION SHOWED EVIDENCE OF STONE DAMAGE TO THE DEICER BOOTS.  THE SUBMITTER SUGGESTS THAT POOR MATERIAL USED IN THE CARE AND MAINTENANCE OF RUNWAYS AND TARMACS IS THE POSSIBLE CAUSE OF THE STONE DAMAGE.
